Antibiotics or IBS? Both?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Lazy Lady
Regular Member


Date Joined Sep 2006
Total Posts : 26
   Posted 9/29/2006 8:51 AM (GMT -7)   
Hello. I'am a 21 year old female and I've just got a problem that I'm unsure of to identify as IBS (runs in the family or something) or the effects of the antibiotics that I'm on. I'm currently taking Penicillin for a bacterial infection that started due to an oddly positioned wisdom tooth (which will be extracted this monday, yay!). The infection is under control now and I still have yet to finish my antibiotic pills, but I've recently recieved a problem concerning my stools.

I know Antibiotics tend to cause frequient visits to the bathroom from time to time, but I've noticed that my feces are a strange color now. Almost an orange-ish or yellowish color. I have never had stools like this before and I dont know if its from my antibiotics or if its a sign of IBS. I dont have any abdominal pain, nor experience anything thats too discomforting other than this strange stool color.

7Lil
Veteran Member


Date Joined Apr 2005
Total Posts : 3269
   Posted 9/29/2006 9:20 AM (GMT -7)   
Hi,
Welcome to HW! :-)
Your colorful stool is most likely due to the antibiotics - especially if it just started happening when you began Penicillin. IBS is mainly a change in bowel habits and pain in the abdomen accompanied by gas.
Antibiotics kill off the good bacteria along with the bad. You might want to get on a probiotic while you're taking the antibiotic. Either that or eat lots of yogurt for up to a week after you stop the antibiotic.
Co-Moderator for the IBS Forum
 
Please donate to help HealingWell continue to help us..... www.healingwell.com/donate


Lazy Lady
Regular Member


Date Joined Sep 2006
Total Posts : 26
   Posted 9/29/2006 11:33 AM (GMT -7)   
I'm relieved to hear this. I'll be sure to pick up some yogurt before monday. :) Thank you for the information and the welcome!

Keriamon
Veteran Member


Date Joined Jun 2005
Total Posts : 2976
   Posted 9/29/2006 2:42 PM (GMT -7)   
If you want to look up more info online, serach for "antibiotic-associated diarrhea" and "antibiotic-associated colitis". The colitis form is what happens when you get off the antibiotic but the diarrhea doesn't go away--namely because you have no good bacteria to help process your food. You can also get an infestation of bad bacteria in there because there's plenty of empty space in there suddenly where it can live.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 5:58 AM (GMT -7)
There are a total of 2,735,805 posts in 301,336 threads.
View Active Threads


Who's Online
This forum has 151439 registered members. Please welcome our newest member, owillie.
227 Guest(s), 6 Registered Member(s) are currently online.  Details
Rebel_runner, Loutucky, mrs. george, U B Tough, dbwilco, Steve n Dallas


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer